Commun. Comput. Phys., 11 (2012), pp. 1103-1143.

Elements of Mathematical Foundations for Numerical Approaches for Weakly Random Homogenization Problems

A. Anantharaman 1, C. Le Bris 1*

1 Universite Paris-Est, CERMICS, Project-team Micmac, INRIA-Ecole des Ponts, 6 and 8 avenue Blaise Pascal, 77455 Marne-la-Vallee Cedex 2, France.

Received 3 June 2010; Accepted (in revised version) 1 April 2011
Available online 29 November 2011


This work is a follow-up to our previous work [2]. It extends and complements, both theoretically and experimentally, the results presented there. Under consideration is the homogenization of a model of a weakly random heterogeneous material. The material consists of a reference periodic material randomly perturbed by another periodic material, so that its homogenized behavior is close to that of the reference material. We consider laws for the random perturbations more general than in [2]. We prove the validity of an asymptotic expansion in a certain class of settings. We also extend the formal approach introduced in [2]. Our perturbative approach shares common features with a defect-type theory of solid state physics. The computational efficiency of the approach is demonstrated.

AMS subject classifications: 35B27, 35J15, 35R60, 82D30

Notice: Undefined variable: pac in /var/www/html/issue/abstract/readabs.php on line 164
Key words: Homogenization, random media, defects.

*Corresponding author.
Email: (A. Anantharaman), (C. Le Bris)

The Global Science Journal